In Christ Alone: Our Journey through and after Breast Cancer

a 37-year old, christian, mother of four, missionary/pastor's wife and her families story

New Chemo Day July 9, 2011

Filed under: Uncategorized — awilmeth @ 3:42 AM

Today I was to start my new type of chemo, Taxol.  It’s supposed to have far less side effects than the “hard” types chemo that I have been on so far.  I was really looking forward to not having the nausea and some other side effects any more!  I was to go every week for 12 weeks for the Taxol and then have surgery after that.

My doctor did have me take more steroid pills, which I was hoping to avoid with the bad side effects my body goes through when I come down off of them.  He said they have to do that the first time around with Taxol to help avoid any allergic reactions.  So I took the pills and they gave me more steroids, benedryl, and antinausea meds through my IV before starting the Taxol chemo.

Then about 10 minutes into my chemo treatment I experienced an allergic reaction.  I’ve never been allergic to anything before, so it was a bit scary!  But the nurses and my doctor did a wonderful job.  As soon as they stopped the drip I began to feel better.  They then gave me more of the steroids and nausea meds and monitored me for an hour to make sure nothing else happened.

My doctor said I failed the test with the Taxol, so I can’t take that one.  We’ll have a follow up appointment next Friday to determine our new course of action, which may be going straight to surgery now.  Please pray for wisdom for my doctor as he decides the best course of action to take and for us as we make the decisions for treatment and surgery.

Also, pray for me this week as I come down off the double dose of steroids.  As you can tell from the time of this post, I am very awake in the middle of the night from the steroids now!  We are leaving tomorrow morning for Centerville, IA for a deputation meeting at the church there on Sunday.  Then we will head back to Indianola to stay with Eric’s parents for a couple days while Eric works in the Des Moines office.  I am so thankful to have my mother-in-law Linda’s help with the kids if I have a really bad day after the steroids like I have before.  Pray that we’ll have a good trip and I’ll be able to feel good through the weekend especially and also early next week when it usually hits me.

“Trust in the LORD with all your heart,
And lean not on your own understanding;
In all your ways acknowledge Him,
And He shall direct your paths.”

Proverbs 3:5-6

Advertisements
 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s